Digestive Disorders / Gastroenterology Expert Forum
Mucous secretion with Bright Red Blood
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Mucous secretion with Bright Red Blood

I had a severe toothache was prescribed Clithomaycin for 7 days, went to see the dentist after antibiotic was finished. I was also taking Advil every day after the tooth was filled. The pain was severe. I was actually taking 10-12 Advil a day for a few days. This Friday I noticed mucous in the bowl with Bright Red Blood in it. In fact, I saw it twice today. Seems like that is all that comes out at times. I am extremely terrified.
Related Discussions
1760304_tn?1316457159
Dear JoeN733 ,

Thanks for writing in

Blood and mucus in stools is a marker of colitis ( an inflammation of the colon). In your case, it could either represent a random infection or a side effect of the medications that you are currently receiving.

Clindamycin is known to be associated with antibiotic associated colitis caused by the bacterium Clostridium difficile. This is an opportunistic infection( which means that this bacterium can only attack your gut after the normal bacteria in your gut have been wiped out by antibiotics) and disappears after cessation of antibiotics. Taking probiotics will help and in extreme cases you may need a course of vancomycin or metrogyl.

Advil is a nonsteroidal anti inflammatory drug (NSAID) and these have been associated with colitis. Stopping the drug and taking a lot of fibre will help.

However if the problem persists even after cessation of medications, check with your GP for other independent causes

Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.

Best Regards,
Dr. Poorna Chandra K.S
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank